Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 85, NWS Tulsa, OK

November 3, 2024Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Nov 3, 2024, 4:24 AM CST for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2024, 4:24 AM CST (10:24 UTC)
Expired
Nov 3, 2024, 4:42 AM CST
In force
18 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 3, 1:40 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WFUS54 KTSA 031024
TORTSA
OKC131-143-145-031100-
/O.NEW.KTSA.TO.W.0085.241103T1024Z-241103T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
424 AM CST Sun Nov 3 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...
  East central Tulsa County in northeastern Oklahoma...

* Until 500 AM CST.

* At 423 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Tulsa, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Catoosa...                        Verdigris...
  Tulsa International Airport...    Jenks Riverside Airport...

This includes Interstate 44 between mile markers 221 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3604 9599 3620 9600 3626 9568 3602 9566
TIME...MOT...LOC 1023Z 267DEG 38KT 3612 9592 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
793 
WWUS54 KTSA 031033
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
433 AM CST Sun Nov 3 2024

OKC131-143-145-031100-
/O.CON.KTSA.TO.W.0085.000000T0000Z-241103T1100Z/
Rogers OK-Wagoner OK-Tulsa OK-
433 AM CST Sun Nov 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR
SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA
COUNTIES...

At 433 AM CST, a severe thunderstorm capable of producing a tornado
was located over Catoosa, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Catoosa...                        Verdigris...

This includes Interstate 44 between mile markers 230 and 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3603 9585 3623 9586 3626 9568 3602 9566
TIME...MOT...LOC 1033Z 260DEG 42KT 3617 9580 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
524 
WWUS54 KTSA 031042
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
442 AM CST Sun Nov 3 2024

OKC131-143-145-031051-
/O.CAN.KTSA.TO.W.0085.000000T0000Z-241103T1100Z/
Rogers OK-Wagoner OK-Tulsa OK-
442 AM CST Sun Nov 3 2024

...THE TORNADO WARNING FOR SOUTHWESTERN ROGERS...NORTHWESTERN WAGONER
AND EAST CENTRAL TULSA COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM CST for northeastern
Oklahoma.

&&

LAT...LON 3603 9585 3623 9586 3626 9568 3602 9566
TIME...MOT...LOC 1039Z 267DEG 38KT 3617 9569 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Nov 3, 3:50 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 3, 3:50 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
350 AM CST Sun Nov 3 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 329 AM CST Sun Nov 3 2024

Heavy rainfall of 1 to 4 inches has fallen thus far across
northeast Oklahoma north of an Okemah to Grove line, with a sharp
cutoff to the south of that line, where very little rain has
fallen thus far. A QLCS producing damaging winds and a few
tornadoes is advancing east into eastern Oklahoma at this time,
and will sweep rapidly east across much of the forecast area
through the early morning hours. Much of the severe weather
threat today will be with this activity.

In the wake of the QLCS, much of the area may see a relative break
in heavier rainfall, but additional development is likely later
this afternoon. The flood watch has been expanded to now include
our entire forecast area. Afternoon high temperatures today will
mostly be in the 70s.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 329 AM CST Sun Nov 3 2024

Additional rounds of showers and storms will occur tonight into
early Monday and again later Monday afternoon and evening as the
main upper system and a cold front approach. Severe weather will
be possible again tonight with damaging winds and a few tornadoes
again being the biggest threats. A more signficant wind and
tornado threat may unfold late Monday afternoon and evening. The
additional rounds of heavy rainfall will also result in the flash
flood increasing with time.

We will dry out somewhat Tuesday and Wednesday, but the next upper
level storm system will already be brewing in the southwest U.S.
Rain chances will return Thursday through Saturday with this
system, with the higher chances in the western part of the area
Thursday and Friday. Overall rain amounts with this system look to
remain much lower than with the current system...generally under
one inch. Temperatures for most of the week will average near or
slightly above the seasonal averages.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Sun Nov 3 2024

Flying conditions will vary greatly across eastern Oklahoma and western
Arkansas through the valid period with several rounds of showers/storms
expected to impact area sites. IFR to MVFR conditions are anticipated
within showers/storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  66  73  52 / 100  90 100  60
FSM   75  68  76  59 /  90 100 100 100
MLC   75  67  76  52 / 100 100 100  80
BVO   71  63  72  48 / 100  90 100  50
FYV   72  65  73  53 / 100 100 100 100
BYV   74  66  74  56 /  90 100 100 100
MKO   73  65  75  52 / 100  90 100  80
MIO   71  64  72  52 / 100 100 100  90
F10   72  64  75  49 / 100 100 100  60
HHW   77  68  78  55 /  80  90 100  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 AM CST this morning through Monday afternoon
     for OKZ069-072-075-076.

     Flood Watch through Monday afternoon for OKZ049-053>068-070-071-
     073-074.

AR...Flood Watch from 9 AM CST this morning through Monday afternoon
     for ARZ001-002-010-011-019-020-029.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...10
Hazardous weather outlook, Nov 2, 4:57 PM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat Nov 2 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat Nov 2 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 6 PM.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Evening.

DISCUSSION...
Thunderstorms will steadily spread across portions of eastern Oklahoma
this evening with a limited risk of severe weather. The primary hazard
is expected to be locally strong winds. Additional storms are expected
to spread across the region late tonight through early Sunday. These
storms will also pose a limited risk of severe weather with locally
damaging winds possible. Rainfall amounts will continue to increase
with the passing storms and locally heavy amounts are likely across
portions of northeast Oklahoma. Localized flooding may develop this
evening through the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorms are expected to be ongoing across the region early
Sunday with a limited risk of both severe weather and flooding.
Additional rounds of thunderstorms are expected Sunday afternoon
through Monday. A risk of both severe weather and flooding will
accompany the thunderstorms with rainfall accumulations steadily
increasing across the era. Widespread rainfall totals of 2 to 6
inches are expected through Monday evening with locally higher
amounts near 10 inches possible. Flooding potential may increase
across larger main stem rivers with these heavier rainfall amounts.

Another storm system will affect the area late next week, bringing
additional chances for showers and a few thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 3, 1:24 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Tulsa OK
124 AM CDT Sun Nov 3 2024

OKZ064-030700-
Creek OK-
124 AM CDT Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH 100 AM CST...

At 124 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Depew, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Kellyville...
Depew...                          Shamrock...

This includes Interstate 44 between mile markers 182 and 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 9640 3616 9634 3612 9630 3608 9630
      3608 9625 3594 9612 3574 9648 3586 9662
      3598 9662
TIME...MOT...LOC 0624Z 219DEG 32KT 3586 9651

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Nov 3, 2:45 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CST Sun Nov 3 2024

OKZ054-059-030915-
Osage OK-Pawnee OK-
245 AM CST Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES THROUGH 315 AM CST...

At 244 AM CST, Doppler radar indicated a strong thunderstorm over
Blackburn, moving northeast at 25 mph.  The storm had some rotation.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hominy...                         Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9658 3636 9666 3665 9652 3648 9625
TIME...MOT...LOC 0844Z 217DEG 22KT 3635 9660

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:14 PM CDTSpecial Weather StatementTSAOkmulgee46 min
Nov 2, 8:28 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa47 min
Nov 2, 9:09 PM CDTSpecial Weather StatementTSAWagoner36 min
Nov 2, 10:49 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa4 hr
Nov 2, 10:51 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Wagoner114 min
Nov 3, 1:19 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more3 hr
Nov 3, 1:24 AM CDTSpecial Weather StatementTSACreek36 min
Nov 3, 2:45 AM CSTSpecial Weather StatementTSAOsage30 min
Nov 3, 2:52 AM CSTSevere Thunderstorm WarningTSACreek, Okfuskee38 min
Nov 3, 3:04 AM CSTTornado WarningTSAOsage14 min
Nov 3, 3:04 AM CSTTornado WarningTSAOsage14 min
Nov 3, 3:09 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee36 min
Nov 3, 3:24 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek21 min
Nov 3, 3:26 AM CSTSevere Thunderstorm WarningTSAOsage19 min
Nov 3, 3:29 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Tulsa46 min
Nov 3, 3:41 AM CSTTornado WarningTSACreek34 min
Nov 3, 3:43 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee34 min
Nov 3, 3:51 AM CSTTornado WarningTSATulsa24 min
Nov 3, 3:55 AM CSTTornado WarningTSACreek19 min
Nov 3, 4:03 AM CSTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner42 min
Nov 3, 4:13 AM CSTTornado WarningTSATulsa32 min
Nov 3, 4:16 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee29 min
Nov 3, 4:22 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington23 min
Nov 3, 4:29 AM CSTTornado WarningTSACherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 2 more31 min
Nov 3, 4:36 AM CSTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 2 more13 min
Nov 3, 4:46 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Washington44 min
Nov 3, 4:51 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more39 min
Nov 3, 5:20 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAAdair, Delaware, Ottawa, Sequoyah40 min
Nov 3, 7:51 AM CSTSpecial Weather StatementTSAChoctaw24 min
Nov 3, 7:54 AM CSTSpecial Weather StatementTSALeFlore36 min
Nov 3, 8:09 AM CSTSpecial Weather StatementTSAChoctaw21 min
Nov 3, 8:32 AM CSTSpecial Weather StatementTSALeFlore28 min
Nov 3, 12:02 PM CSTSpecial Weather StatementTSAOsage, Pawnee28 min
Nov 3, 12:14 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 2:21 PM CSTSpecial Weather StatementTSAOkmulgee24 min
Nov 3, 2:37 PM CSTSpecial Weather StatementTSACherokee38 min
Nov 3, 2:40 PM CSTSpecial Weather StatementTSATulsa35 min
Nov 3, 2:48 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington16 min
Nov 3, 2:55 PM CSTSpecial Weather StatementTSAPawnee35 min
Nov 3, 3:06 PM CSTSpecial Weather StatementTSAAdair24 min
Nov 3, 3:13 PM CSTSpecial Weather StatementTSANowata, Washington32 min
Nov 3, 3:30 PM CSTSpecial Weather StatementTSAOsage45 min
Nov 3, 3:54 PM CSTSpecial Weather StatementTSACraig36 min
Nov 3, 4:18 PM CSTSpecial Weather StatementTSAOsage42 min
Nov 3, 5:01 PM CSTSpecial Weather StatementTSAOsage29 min
Nov 3, 5:29 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 5:39 PM CSTSevere Thunderstorm WarningTSAPittsburg51 min
Nov 3, 5:51 PM CSTTornado WarningTSAPittsburg24 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.